MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros nt probnp ii (ntbnp ii) results were obtained from two different patient samples when tested using vitros ntbnp ii lot 0039 on a vitros 5600 integrated system and a vitros 3600 immunodiagnostic system.A definitive cause of the event was not determined with the information provided.Based on quality control results a reagent performance issue is not likely a contributor to the event.There is no evidence of an instrument malfunction, and the customer gave no indication of any instrument malfunction during the investigation.Additionally, the vitros ntbnp ii sample results were concordant between the vitros 5600 and a vitros 3600 system.Therefore, an issue with the vitros 5600 integrated system or vitros 3600 immunodiagnostic system is an unlikely contributor to the event.However, as no precision testing was performed on the instruments around the time of the event, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.Additionally, patient sample mix up could not be ruled out as a contributor of the event as it was not possible to determine if the discordant results were obtained from the same sample cups when processed on (b)(6) 2022.No information regarding the age or sex of any of the patient samples as well as any medications or supplements the patients may have been taking was available.In addition, the samples were not retested using any blocking tubes.Therefore, a sample interferent cannot be ruled out as a possible contributing factor of the event.The ortho laboratory specialist stated that some of the samples were outside of ortho stability claims as stated in the instructions for use but could not confirm the collection dates.Therefore, a sample stability related issue cannot be ruled out as a possible contributor of the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ntbnp ii reagent lot 0039.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros nt probnp ii (ntbnp ii) results were obtained from two different patient samples when tested using vitros ntbnp ii lot 0039 on a vitros 5600 integrated system and a vitros 3600 immunodiagnostic system.Vitros 5600: patient 11 sample vitros ntbnp ii result of 232 pg/ml vs an expected result of 2166 pg/ml.Patient 20 sample vitros ntbnp ii result of 3810 pg/ml vs an expected result of 6220 pg/ml vitros 3600: patient 11 sample vitros ntbnp ii result of 230 pg/ml vs an expected result of 2166 pg/ml.Patient 20 sample vitros ntbnp ii result of 3900 pg/ml vs an expected result of 6220 pg/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The results were not reported outside of the laboratory as they were obtained during validation testing.There is no allegation of patient harm as a result of this event.This report is number one of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16629091
Report Number3007111389-2023-00052
Device Sequence Number20161297
Product Code NBC
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Model Number6802220
Device Catalogue Number6192255
Device Lot Number0039
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown